MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE FR4; CATHETER, THROMBUS RETRIEVER

MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE FR4; CATHETER, THROMBUS RETRIEVER
Model Number SFR4-4-40-10
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/03/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the solitaire experienced resistance during retrieval within the distal section of the catheter.The patient was being treated for large vessel occlusion.The stroke onset to reperfusion time was 2 hours.It was noted the patient's vessel tortuosity was moderate.It was reported that during the thrombectomy process, the stent and catheter were in place.However, when pulling the stent back, the stent could not be retrieved into the stent catheter.After multiple unsuccessful attempts, it was removed from the body.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported catheter flush was administered per ifu during the procedure.1 pass was made with the solitaire.The occlusion was in the middle cerebral artery.
 
Additional Manufacturer Narrative
H3: the solitaire fr4-4-40-10 stent device was returned for analysis, stuck inside the rebar 18 catheter.The solitaire fr4-4-40-10 stent¿s working and non-working length struts were in good condition.No irregularities were found outside the proximal marker, and the marker coil was in good condition.No bends or kinks were observed on the pusher wire.The rebar 18 catheter¿s tip and marker were examined, and no damage was noted.The catheter body was kinked at ~1.0cm to 2.0cm from the distal tip.No voids or flashes were noted on the catheter hub.No other anomalies were found.The solitaire fr4-4-40-10 stent device was removed from the rebar 18 catheter lumen.The rebar¿s 18 catheters¿ total and usable lengths were measured within specifications.The catheter was flushed with water and was found patent.It was tested using an in-house 0.021-inch mandrel, which passed through the hub without issue; however, resistance was observed at the damaged locations.Based on the reported information and device analysis, the customer¿s ¿resistance¿ report was confirmed, as the returned solitaire fr4-4-40-10 stent device was stuck inside the rebar 18 catheter and was damaged.Possible causes include vessel tortuosity, an incompatible/damaged catheter, the user not maintaining the correct flush rate, and a lack of continuous flush with saline/heparinized saline during the procedure.In this event, the customer stated that the vessel¿s tortuosity was moderate, the rebar 18 catheter used was compatible with the solitaire fr4-4-40-10 stent device, as it has a labeled inner diameter (id) of 0.021 inches and catheter flush was administered, ruling out vessel tortuosity, an incompatible catheter, and a lack of continuous flush with saline/heparinized saline during the procedure as potential causes.Therefore, a damaged catheter or the user not maintaining the correct flush rate could have contributed to the retrieval resistance complaint.However, the cause of the resistance could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SOLITAIRE FR4
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22738486
Report Number2029214-2025-01772
Device Sequence Number9120865
Product Code NRY
UDI-Device Identifier00847536034709
UDI-Public(01)00847536034709(17)280205(10)D017570
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K183022
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSFR4-4-40-10
Device Catalogue NumberSFR4-4-40-10
Device Lot NumberD017570
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2025
Supplement Date Received by Manufacturer08/11/2025
10/01/2025
Initial Report FDA Received Date08/07/2025
Supplement Report FDA Received Date09/04/2025
10/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown